Gail Moore on Warning Signs of Cardiotoxicity

May 15, 2017
Gail Moore, BSN, RN, OCN

Gail Moore, BSN, RN, OCN, discusses the warning signs of cardiotoxicity from chemotherapy that nurses and patients should be aware of.

Gail Moore, BSN, RN, OCN, of Moffitt Cancer Center, discusses a poster she presented at the ONS Congress that reviews the symptoms of cardiotoxicity from chemotherapy for both nurses and patients.

The poster went over what nurses would see that would alert them to a situation of cardiotoxicity, such as edema, shortness of breath, etc, and trigger them to bring the patient in for further evaluation. In an infusion center, the patient may not see the doctor for an extended period of time and so it is up to the nurse to recognize these signs. The nurses also developed a patient teaching tool so patients can be aware of what symptoms they should be reporting to their healthcare teams.